Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Pain in liver area, back pain, dizziness, nausea, high cholesterol. Treatment ?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2450 Questions
Question
HI DOCTOR , I'M 46 YEARS OLD MAN, RECENTLY I RECEIVED MY BLOOD TEST. THE RESULTS: COLLESTEROL 179 MG/DL, SGPT (ALT) 90 IU/L, TRIGLYCERIDES 196 MG/DL, SEG% 49. I HAVE PAIN AFTER EAT ON THE LIVER AREA AND BACK PAIN ON THE RIGHT SIDE, I CAN'T TAKE REST ON MI RIGHT SIDE, I FEEL LOW ENERGY, DIZNESS, NAUSEA, HEADACHE. I NEVER DRUNK ALCOHOL, NO DRUGS,...IT'S UNUSUAL I NEVER HAVE BEFORE THIS BLOOD VALUES... MY DIET IS HEALTHY...WHAT IS YOUR OPINION IT'S CONVENIENT GO TO EMERGENCY ROOM OR WAIT FOR A CONSULT WITH MY PRIMARY DOCTOR.THANK YOU VERY MUCH.
Posted Tue, 24 Apr 2012 in Abdominal Pain
 
 
Answered by Dr. Robert Galamaga 26 minutes later
Hello XXXXXXX

Thank you for your query.

I can say that from the information you provided I think you may have a mild degree of gastritis or esophagitis. This is an inflammation of the stomach and or esophagus that is quite common. It can cause symptoms of abdominal pain below the breast bone or sometimes along the right upper abdomen. A less likely cause of your symptoms would be a gallstone in your gallbladder.

I would recommend the following: Obtain some omeprazole (Prilosec) which is available at your pharmacy or drug store. Start taking this twice daily - once with breakfast and once with dinner. Take it twice daily for one week and then once a day after that with breakfast for two weeks and see how things go.

Gastritis or esophagitis can cause nausea as well and sometimes dizziness as you describe. Change your diet to a more bland one - bread, rice, toast, applesauce and the like for the next few days while the Prilosec goes to work. The prilosec will lower the acid content of your stomach and will help heal any inflamed areas.

If you develop vomiting or fevers I would like you to see your physician immediately or report to the ER.

I hope my answer to your query has been adequate and informative. If you have additional followup questions I am available to answer those as well.

I wish you all the best and good health.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor